Crazy perimenopause

by Dawn
(Spokane,Wa)

I am 47 and one year ago I started having daily panic attacks and obsessive thinking, which was causing suicidal thoughtsmy hair and nails were thinning, I had diarrhea every day and I lost 20 pounds in a month I couldn't sleep, I had no appetite. I thought I was dying. I went to my gyno and told him what was happening and he wanted me on anti depressants asap. I didn't want to go that route I was pretty sure it was my hormones. He didn't want to test me because I didn't have insurance. So I decided to try progesterone cream. I did get some releif and was able to sleep a little better but I didn't have any guidance and read all the contradictory reports on progesterone so I stopped using it. That is when things got even crazier. I started obsessing over my dog, and having these melt downs. I considered checking myself into the phsyc ward.
Finally a friend told me about a naturopath that did hormone testing so I went to see him and had that done. He immediately put me on a progesterone troche. 100mg at night 50 mg during the day. When my test came back it showed low level s of testosterone, progesterone and estriadol 2. He didn't want to prescribe the estriadol. So for three months I didn't have that. My sex drive increased, I was able to sleep, and I felt calmer. My problem with my dog did not resolve. I started getting a yeast infection every month. So I asked for the estrogen and now I'm no longer getting the yeast. My question is this: can I take the progesterone every day instead of just day 16-26? I still have problems if I stop taking it, I get anxious and kind of mean. And can't sleep.

Comments for Crazy perimenopause

Click here to add your own comments

Oct 10, 2015
Crazy Peri-Menopause
by: Joy

Hi Dawn

You are in Peri-Menopause which can be a difficult time for most women and you clearly are suffering from Estrogen Dominance symptoms. Nothing annoys me more when I hear of doctors simply wanting to prescribe anti-depressants because they do not know how to deal with females and their hormonal issues. What did they study when learning to become doctors I wonder? Your hormones are up the creek and need balancing, it’s as simple as that. I commend you for refusing to take the AD's, and to not test you because you do not have insurance, well how caring is that? Aren't doctors supposed to care?

Your Naturopath is on the right track, unfortunately troches are not the best delivery method when it comes to progesterone as 50% gets destroyed by the gut and liver. So your 100mg that you were taking, was in actual fact only 50mg, just enough to aggravate your estrogen receptors and cause a war between progesterone and estrogen. I am so pleased that he did not prescribe estrogen, no women needs to take extra and that goes for testosterone too. The Anxiety page may also help you.

Yeast infection is normally a sign of Candida, have you been tested? Estrogen will merely aggravate that too, it might help in the beginning, but it will hit you later. By using too little progesterone, it aggravated your estrogen receptors which probably caused the infection.

To answer your question, yes progesterone MUST be used every day from now on, especially now that you are in Peri-Menopause. You may battle though if you continue using estrogen. Please make sure that you use a cream that delivers the correct progesterone concentration. How to use Progesterone Cream will help you to understand more.

Most important is your Vitamin D3 level, a deficiency reduces the benefits of progesterone.

Hope this helps.

Nov 08, 2015
Thank you
by: Dawn

Thank you for responding. I am still winging it since my Natro isn't that helpful, I think he is just learning about all of this too.
Anyway, for the last two months I have been feeling great, no anxiety, sex drive is awesome, but I haven't had a period for 61 days and now I have acne on my face and back that looks more like a rash than anything. I am taking the estrogen everyday it has kept the yeast infections from coming every month so I'm afraid to stop. Prior to all of this I NEVER had yeast problems.
I just pulled a chin hair out of my face! It has to be from the testosterone,I really just need to know what I should do. I stopped the testosterone three weeks ago and I am trying to cycle on the progesterone now. I was taking it everyday to level me out and that did work, but now I'm just trying to find a happy medium, shouldn't I be having periods? Thank you for your answers they are helpful.
also, I take 30,000 iu of Vitamin D3 daily in the winter time. I haven't had my levels tested. I just know that if I don't take it I start to get headaches and suffer from SAD. I live in the northern part of the US where sunlight is weak and intermittent this time of year.

Nov 11, 2015
Thank You
by: Joy

Hi Dawn

That would be because the delivery method that you are using is incorrect as already explained. If you continue to use estrogen you will battle to achieve what you 03442097777 trying to do. Not surprised you have infections, caused by the estrogen that you are taking! I have explained why your periods are irregular, please read the Peri-Menopause page again. Another reason is that the delivery method you are using is incorrect. 30 000iu's is a lot, may I suggest that you do have a test done and vitamin D3 needs to be taken every single day, not just at winter. Are you taking the co-factors mentioned on my vitamin D3 page? It is vital that you take magnesium too.

Nov 11, 2015
re
by: Dawn

Yes I am taking Magnesium, Zinc, Vitamin A,Vitamin K, B-Complex, Pharmaceutical grade probiotic, digestive enzymes, Fish oil, and Gaba. I don't take Vit D in the summer because I work outside everyday and get more than enough during the summer months.
I am not getting yeast infections anymore. Not since starting the estrogen. It was because I was LOW on estrogen that I was getting the infections. My estrogen levels were at post-menopause levels even though I was still having a period every month. As long as I am taking it I do not get an infection. and it's such a low dose.
My question was about cycling on the Progesterone and weather I should be or not since I have stopped having periods from staying on it continuously. I was wondering if I should be concerned about that or not?
I will get the cream as soon as I run low on the troches. Again thank you for responding. I know you said to continue using the progesterone everyday but like I said, I stopped having periods since doing that and it's a bit concerning.

Jan 02, 2016
Have you continued to improve?
by: Anonymous

I read your story and I know all too well what you went thru, I am battling it right now. To hear that you have been anxiety free for 2 months gives me hope! I'm sorry I don't have any answers for you on your question, but just wanted to wish you well, thank you for sharing your story, and let you know that hearing you are improving gives hope to all of us that have been thru hell with the anxiety. How are you doing? Have things continued to improve?

Jan 03, 2016
re
by: Dawn

I haven't had anxiety since October, which has been wonderful. But part of that is due to the decision to give my dog to another family. He was just too much for me. I finally came to the conclusion that I have to do whatever is necessary for mental peace.

I am still trying to find that balance with the hormones. I have continued to take Progesterone everyday, but I do need to switch back to a cream. I am still taking oral Troches and I think it might be harder to regulate. I am also taking testosterone and that has helped a lot! I find I don't have 'girl brain' as bad while I am taking it. (you know, confused, weepy,emotional etc)and I have my sex drive back. Which my husband appreciates.

How are you doing? Are you using progesterone? It's nice to know we aren't alone in this crazy fight.

Jan 23, 2016
Anxiety
by: Joy

Hi Dawn

Oh my word, you have just described my life with my dog exactly. After many years I decided to get a little dog. As much as I loved him dearly, I couldn’t cope with his hyper demands. I had to take him to the vet for a minor injury and the vet took one look at me and said "you aren’t coping with your dog are your"? With that I burst into tears. The vet was wonderful and he found him a suitable home. I was riddled with guilt for a long, long time which set me back terribly, so I understand exactly what you went through and the anxiety that went with it.

Yes you do need to switch to a cream, any form of oral progesterone is not the best delivery method as explained on this thread. In fact this thread explains it all to you. No women needs to take extra testosterone it causes some serious side effects, cardiovascular disease would be one of them, see press.endocrine.org/doi/abs/10.1210/jc.2009-0740. To my mind it simply is not worth it. Please read the Libido page www.progesteronetherapy.com/low-libido and consider taking the amino acid Tyrosine, it does help with low libido.

How am I doing you ask? I wouldn’t be doing well at all if it were not for Natpro Progesterone Cream, it has changed my life beyond measure as it has so many people. The thing to remember about progesterone therapy is that it is not an overnight fix, it takes time and patience and if not used correctly it will not work, which is what is happening to you.

Do you know what your Vitamin D3 level is? A deficiency reduces the benefits of progesterone and is vital for every function cell in our body making it vital. www.progesterone-info.com/benefits-of-vitamin-d

I hope this helps you.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...